MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE; TTL1LYR 14FR10ML 100%SILI UM TRAY

MEDLINE INDUSTRIES INC. MEDLINE; TTL1LYR 14FR10ML 100%SILI UM TRAY
Model Number URO170814
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Email received by medline sales representative, who provided additional information received by cheshire medical center.Reporter states, "a male patient came from the emergency room and had one foley catheter inserted prior to coming to the intensive care unit (icu).When the patient arrived in the unit, the foley catheter was in the patient's bed, yet no longer inserted in the patient.There was no noted trauma to the patient.Balloon was deflated." reporter states, "the bedside nurse in the icu then attempted to re-insert a second 14fr foley catheter and again the balloon developed a slit." reporter states, "a third 14fr foley catheter prior to insertion, balloon inflated with no difficulty.When inserted into patient, then rechecked catheter, catheter was no longer in the patient, discovered that there was a slit in the balloon and the problem had occurred again." samples are available and have been returned for evaluation.No further information is available at this time.Due to the reported incident, medical intervention and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported, a male patient had three foley catheter replaced due to the balloon developing a slit and deflating after insertion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Changed/additional information added.D9 device available for evaluation -n/a.G6 type of report - follow-up.H2 if follow-up what type? additional information.H3 device evaluated by manufacturer - yes, evaluation summary attached.H6 type of investigation- 4112, 4101, 4110, 4109.H5 investigation conclusion -67 cause/ zcd00006/unconfirmed defect.H10 investigation report reads as follows: investigation summary: investigation results: not confirmed.Investigation conclusion / root cause: the reported issue of a burst foley catheter balloon could not be confirmed through sampled functional analysis of the returned product.Based on the description of the issue, some possible root causes could be, but are not limited to, insertion method, insertion distance, a patient specific condition, etc.Account history/trending performed?(sales/purchase order, email correspondence etc) yes.The result was a review of the complaint history based on the account number on file revealed one previous similar report related to item uro170814, lot 20kbx087 specifically.Please note that this specifically lot has only been reported by this specific facility.

Brand Name
MEDLINE
Common Device Name
TTL1LYR 14FR10ML 100%SILI UM TRAY
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key11556039
Report Number1417592-2021-00044
Device Sequence Number3433548
Product Code OHR
UDI-Device Identifier10888277866645
UDI-Public10888277866645
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberURO170814
Device Catalogue NumberURO170814
Device Lot Number20KBX087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;